iron help with questions

Discussion in 'Fibromyalgia Main Forum' started by bettydroop, Feb 22, 2006.

  1. bettydroop

    bettydroop New Member

    Hi all, I just started taking thyroid hormones, alot of iron, DHEA and preglenolone(sp?)DO ANY OF THESE CAUSE NAUSEA? I just dont feel good at all. should I cut back on something? Thnsk again you smart people. ( *wink*)
  2. kjfms

    kjfms Member

    ...can cause an upset stomach. It is best absorbed when taken on an empty stomach, with fruit juice or water (at least 8 oz) 1 hour before or 2 hours after a meal. It can be taken with food to avoid an upset stomach.

    Foods to avoid or only eaten in small amounts, for at least 1 hour to 2 hours before you take an Iron supplement are cheese and yogurt, eggs, milk, spinich, tea, coffee, whole-grain breads and cereals, and bran.

    Iron combined with the above foods may lose much of its value.

    Thanks,

    Karen
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    When you take hormones, it can be tricky to get just the right dose, you may be taking too much.

    Iron can definitely cause nausea too, esp. those ghastly perscription ones, which are so poorly absorbed. I take liver supplements myself, no side effects, nothing but benefits. They are much safer, very hard to overdose on too, bodybuilders take megadoses and just get stronger. The thing about liver pills vs. iron supplements, is liver is a whole food and will have all the cofactor nutrients of B12, folic acid, other B vitamins, zinc, vit A & D, etc. They also have the added benefit of nourishing and supporting liver function, as any glandular supplement, like adrenals, thyroid will do.


    Jeanne
  4. PVLady

    PVLady New Member

    It could be your pain meds. I was on MS Contin and was sick the entire 9 months. My digestive system could not handle it.

    Even though it took the pain away, I was sooooooo sick. I certainly know the feeling when you say "I just don't feel good at all".




[ advertisement ]